MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; DILATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; DILATOR, ESOPHAGEAL
Model Number G51797
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - phone number: (b)(6).Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action (capa) has been initiated to reduce occurrences of catheter cracking, splitting, or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.In the report it does not state if negative pressure and/or lubrication was applied to the balloon prior to advancement through the endoscope.Negative pressure and applying lubrication will aid in balloon preservation and optimize balloon performance.The instructions for use direct the user "to facilitate passage through the endoscope, apply negative pressure to the device." in addition, the user is further instructed to "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel" and to "maintain balloon deflation with negative pressure and introduce into endoscope accessory channel, advancing in short increments until balloon is completely visualized endoscopically." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an esophageal balloon dilation, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.It was reported [that] while pushing the catheter into the scope, it unfortunately got damaged [catheter breakage].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The balloon was returned deflated and the pre-loaded wire guide removed.During a visual examination, kinks in the outer blue catheter were identified approximately 92.5 cm, 96 cm, 99.8 cm, and 101.3 cm from the distal end of the white strain relief.The catheter was also broken approximately 98 cm from the distal end of the white strain relief, exposing the inner purple catheter.An unknown white substance was also observed on the catheter in the area of the break.We were unable to determine the cause of the damage to the catheter.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.A corrective action (capa) has been initiated to reduce occurrences of catheter cracking, splitting, or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.In the report it does not state if negative pressure and/or lubrication was applied to the balloon prior to advancement through the endoscope.Negative pressure and applying lubrication will aid in balloon preservation and optimize balloon performance.The instructions for use direct the user "to facilitate passage through the endoscope, apply negative pressure to the device." in addition, the user is further instructed to "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel" and to "maintain balloon deflation with negative pressure and introduce into endoscope accessory channel, advancing in short increments until balloon is completely visualized endoscopically." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key22859800
Report Number1037905-2025-00604
Device Sequence Number15792628
Product Code KNQ
UDI-Device Identifier00827002517974
UDI-Public(01)00827002517974(17)280305(10)W4918847
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51797
Device Catalogue NumberHBD-W-15-16.5-18
Device Lot NumberW4918847
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ENDOSCOPE MAKE AND MODEL
Patient SexUnknown